MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to an aneurysm to the anterior communicating artery, a 7x25 orbit galaxy coil (640cr0725, 30734738) became impeded in the tip of a prowler select plus 150/5cm microcatheter (606-s255x, 30743230) and could not advance or withdraw.The physician retracted the coil and microcatheter, then switched to a new coil (the microcatheter was not replaced) to complete the surgery.There was no patient injury reported.Additional information received indicated that there was no damage to the microcatheter during manipulation of the device or noticed to be damaged upon removal from the patient.There was no damage noted to the coil.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2022-00743.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization to an aneurysm to the anterior communicating artery, a 7x25 orbit galaxy coil (640cr0725, 30734738) became impeded in the tip of a prowler select plus 150/5cm microcatheter (606-s255x, 30743230) and could not advance or withdraw.The physician retracted the coil and microcatheter, then switched to a new coil (the microcatheter was not replaced) to complete the surgery.There was no patient injury reported.Additional information received indicated that there was no damage to the microcatheter during manipulation of the device or noticed to be damaged upon removal from the patient.There was no damage noted to the coil.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.A non-sterile og tdl cmplx frame coil 7x25 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and one (1) kink condition was found at 150 cm on the delivery wire, this measurement was taken from the proximal end of the device.The device was inspected under microscopic magnification, and the coil was noted to be in good condition (i.E., no elongations, kinks, or non-concentric loops were noted) inside the introducer.It is possible that force may have inadvertently been applied during the maneuvering of the coil, which resulted in the kinked condition found in the delivery wire resulting in the coil impeding in the microcatheter.The condition described above precluded proper testing.Even with this, the customer complaint was confirmed since the coil could not move.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15771417
Report Number3008114965-2022-00742
Device Sequence Number6630454
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30734738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM
Patient SexUnknown